Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 2015, 7:09 PM CDT for Ford County, Gray County, Kansas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 7:09 PM CDT (00:09 UTC)
- Expired
- Jun 22, 2015, 7:36 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ford County, KS, Gray County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:20 PM CDT | TORNADO | 4 W Howell, KS | LANDSPOUT TYPE TORNADO HIGHLY VISIBLE WITH A THIN ROPE APPEARANCE AND A VISIBLE DEBRIS CLOUD. THE TORNADO LASTED APPROXIMATELY 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2832 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS53 KDDC 230009
SVRDDC
KSC057-069-230100-
/O.NEW.KDDC.SV.W.0166.150623T0009Z-150623T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
709 PM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FORD COUNTY IN SOUTHWESTERN KANSAS...
EAST CENTRAL GRAY COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 800 PM CDT
* AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES WEST OF
HOWELL...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CIMARRON AND HOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3788 10012 3773 10011 3774 10035 3788 10034
TIME...MOT...LOC 0008Z 054DEG 2KT 3780 10024
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
KRUSE1 follow-up statement
665
WWUS53 KDDC 230036
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
736 PM CDT MON JUN 22 2015
KSC057-069-230045-
/O.CAN.KDDC.SV.W.0166.000000T0000Z-150623T0100Z/
FORD KS-GRAY KS-
736 PM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FORD AND EAST
CENTRAL GRAY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3788 10012 3773 10011 3774 10035 3788 10034
TIME...MOT...LOC 0034Z 054DEG 2KT 3776 10018
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:46 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 22, 6:46 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 646 PM CDT MON JUN 22 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 336 PM CDT MON JUN 22 2015 UPPER LEVEL RIDGING OVER EASTERN NEW MEXICO WILL SHIFT INTO EASTERN OKLAHOMA THROUGH TUESDAY. A COLD FRONT HAD PUSHED INTO WESTERN KANSAS THIS AFTERNOON NEAR THE SOUTHERN EDGE OF THE WESTERLIES. THIS FRONT WILL STALL OUT JUST SOUTH OF DODGE CITY TONIGHT AND THEN MOVE NORTHWARD TO NEAR INTERSTATE 70 BY TUESDAY AFTERNOON. CHANCES OF THUNDERSTORMS ALONG THIS FRONT LOOK TO BE VERY SMALL, BUT AN ISOLATED STORM CAN'T BE RULED OUT THIS AFTERNOON AND EVENING. SURFACE WINDS ARE EXPECTED TO BACK TO MORE OF A SOUTHERLY DIRECTION ON TUESDAY AS OPPOSED TO SOUTHWESTERLY DOWNSLOPE THAT WE EXPERIENCED TODAY AHEAD OF THE COLD FRONT; AND THIS WILL KEEP TEMPERATURES FROM GETTING QUITE AS HOT AS TODAY. NEVERTHELESS, HIGHS SHOULD STILL REACH INTO THE MID 90S, WITH SOME UPPER 90S AS WELL. THERE IS A SMALL CHANCE THAT THUNDERSTORMS THAT DEVELOP WELL INTO COLORADO TUESDAY AFTERNOON COULD VENTURE INTO WESTERN KANSAS LATER IN THE EVENING. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 241 PM CDT MON JUN 22 2015 THE UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS THROUGHOUT THE SHORT TERM PERIOD WILL SLOWLY SHIFT NORTHWESTWARD INTO THE WESTERN UNITED STATES BY FRIDAY. THIS WILL PLACE WESTERN KANSAS UNDER NORTHWEST FLOW ALOFT. A FEW WEAK SHORTWAVES ARE PROGGED TO MOVE DOWN THROUGH THIS FLOW DURING THE EXTENDED PERIOD BRINGING LIFT AND A CHANCE OF THUNDERSTORMS. PARTLY CLOUDY SKIES AND DRY CONDITIONS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY MORNING WITH WINDS GENERALLY BEING FROM THE SOUTH. A COLD FRONT THEN MOVES THROUGH THE AREA SOMETIME ON THURSDAY WITH THUNDERSTORM CHANCES INCREASING THURSDAY EVENING INTO THURSDAY NIGHT. ADDITIONAL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO THIS WEEKEND, MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. OTHERWISE EXPECT PARTLY CLOUDY SKIES. AS FOR TEMPERATURES, HIGHS WEDNESDAY AND THURSDAY LOOK TO REACH INTO THE MID TO UPPER 90S WITH LOWS IN THE UPPER 60S TO LOWER 70S. TEMPERATURES CLOSER TO CLIMATOLOGY ARE ANTICIPATED FRIDAY INTO THIS WEEKEND WITH HIGHS IN THE MID TO UPPER 80S WITH LOWS IN THE 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 643 PM CDT MON JUN 22 2015 A COLD FRONT MOVED SOUTH LATE IN THE AFTERNOON WHICH STALLED OUT EARLY THIS EVENING. THE FRONT WILL SLOWLY LIFT BACK NORTH AS A WARM FRONT, ALTHOUGH GCK AND HYS WILL REMAIN NORTH OF THE FRONT THROUGH THE EVENING. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE AT DDC, BUT THE PROBABILITY OF OCCURANCE APPEARED TOO LOW TO INCLUDE IN THE TAF. SOUTH TO SOUTHWEST WINDS WILL PREVAIL AT GCK AND DDC TUESDAY AFTERNOON WITH SUSTAINED WINDS OF 15 TO 20 KNOTS, WHILE SOUTHEAST WINDS WILL BE LESS AT 10 TO 14 KNOTS AT HYS. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 96 72 97 / 10 0 0 10 GCK 69 97 72 98 / 10 0 10 10 EHA 68 96 70 98 / 10 0 10 10 LBL 69 95 71 97 / 10 0 0 10 HYS 69 95 73 100 / 10 10 10 10 P28 72 97 73 97 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...HOVORKA_42 AVIATION...UMSCHEID
Hazardous weather outlook, Jun 22, 4:23 AM CDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 423 AM CDT MON JUN 22 2015 KSZ030-031-043>046-061>066-074>081-084>090-230930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 423 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON IN THE VICINITY OF A WEAK COLD FRONT. HOWEVER, THE POTENTIAL FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:15 PM CDT | Tornado Warning | DDC | Ford, Gray | 20 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.